Are there withdrawal effects with mtx?

I've been told to come off mtx for two weeks due to the side effects and then slowly come back on it and possibly try a different treatment if the side effects persist. I'm at the end of my two week break and due to start up again tomorrow. During these last two weeks, though, I've been getting almost daily headaches and the occasional migraine. I don't normally get migraines (or even headaches this frequently) so the only thing I can put it down to is coming off mtx but I don't know if two weeks is even long enough to experience withdrawal or if mtx even causes this. Has anyone experienced this before?

5 Replies

oldestnewest
  • I don't think so. Am not qualified to say one way or the other for definite but I've belonged to a couple of online forums for over 2 years and in all the hundreds of posts about mtx I've never heard anything about withdrawal symptoms. I think you should see your GP though regardless of what you think might be causing the headaches.

  • I have had to stop on several occasions for up to 8 weeks. It took about 6 weeks for me to notice any change- a gradual return of RA symptoms but not headaches. I think we sometimes can blame everything on RA / drugs but it could be something else. I would check with your GP.

  • I have recently come of mtx and have not had any side effects at all. Infact I had what you have described on the drug.

  • I made the decision this spring to go off MTX, without dr's orders. I have since, at the request of my rheumy and due to spread of symptoms, gone back on. From what I found in my own research, there are no withdrawal symptoms associated with MTX, just a gradual return/increase in RA symptoms.

  • Came off MTX January 2013. Still off it for now, over one year later. I've had no side effects from not using it any more.

You may also like...